MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 HYDROCOIL PUSHABLE 6MM X 6CM; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 18 HYDROCOIL PUSHABLE 6MM X 6CM; VASCULAR EMBOLIZATION DEVICE
Model Number 45-280606
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Therapeutic Response, Decreased (2271); No Code Available (3191)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.The root cause could not be determined.
 
Event or Problem Description
It was reported that treatment was performed for a gastroduodenal artery (gda) bleed.The azur pushable coil did not form in the gda.Two subsequent coils were successfully deployed in the treatment site without any issues.The pushable coil was unable to be removed or repositioned.The coils did not stop the bleeding.A laparotomy was then performed to treat the initial gda bleed.
 
Additional Manufacturer Narrative
Images provided by the customer were analyzed by mv's product safety physician.Multiple embolic coils were visualized.Some of the coils had a normal secondary shape and some of coils did not, which is consistent with the complaint that stated the azur pushable coils did not shape properly and the azur cx detachable coils did shape properly.It is possible that the azur pushable coils were not properly sized for the vessel (may have been over-sized) which kept the coils from maintaining or achieving its appropriate secondary shape.This may have led to the eventual inability of the treatment vessel to be occluded properly.Per the azur product sme and azur product ifus, the azur pushable coils and azur cx detachable coils have different sizing parameters.

Brand Name
AZUR 18 HYDROCOIL PUSHABLE 6MM X 6CM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9625001
Report Number2032493-2020-00015
Device Sequence Number2773876
Product Code KRD
UDI-Device Identifier00810170012228
UDI-Public(01)00810170012228(11)181002(17)210930(10)18100254B
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071939
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number45-280606
Device Catalogue Number45-280606
Device Lot Number18100254B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR